Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 7, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 23, 2019, 8:44 AM CDT for Lawrence County, Richland County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2019, 8:44 AM CDT (13:44 UTC)
- Expired
- May 23, 2019, 2:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 62 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
823
WGUS53 KILX 231344
FFWILX
ILC101-159-231945-
/O.NEW.KILX.FF.W.0007.190523T1344Z-190523T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
844 AM CDT Thu May 23 2019
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Lawrence County in southeastern Illinois...
Richland County in southeastern Illinois...
* Until 245 PM CDT Thursday.
* At 843 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Olney, Lawrenceville, Sumner, Noble, Claremont, Calhoun, Chauncey,
Birds, Dundas, Wakefield, Pinkstaff, Petrolia, Billett, Red Hills
State Park and Olney Noble Airport.
LAT...LON 3864 8829 3866 8827 3869 8829 3873 8829
3873 8826 3885 8826 3885 8762 3863 8762
$$
BarkerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 23, 7:00 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 23, 7:00 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 700 AM CDT Thu May 23 2019 .SHORT TERM...(Today and tonight) ISSUED AT 324 AM CDT Thu May 23 2019 A weak cold front will drift into the region today, in the wake of the overnight severe storms. Plenty of llvl moisture will enhance the heat indices in the southern half of the state. Although high temperatures should be confined to the upper 70s/low 80s, heat indices south of I-70 will approach 90F. That being said, the weak boundary will waver over the middle of the state, adding in a complicating factor to the precip forecast into the overnight hours. NAM/GFS/ECMWF/HRRR/RAP all bring a wave into west central IL later this evening, bringing a narrow band of precip SW of a line from Havana to Paris. Severe Weather outlook through 12Z tomorrow morning puts the southern half of the state in a Marginal Risk partially to handle the remnants of the current storms as well as covering any that may spin up in the overnight that should have access to the warm air and higher RH south of the meandering boundary...which it bears mentioning may have a narrow swath of 50kt shear as well. .LONG TERM...(Friday through Wednesday) ISSUED AT 324 AM CDT Thu May 23 2019 Active weather pattern continues, with a deep trough over the west, and a series of waves moving out of the SW into the Midwest. A lot of model variation with the details as the differences in how the convection and mesoscale features change. Deep southwesterly flow continues, and temperatures through the weekend remain above normal, although there will likely be some hit or miss max/mins due to precip activity and cloud cover. With the active pattern, the forecast through the end of the pd is wet. Pops are in every 12 hr chunk of the forecast out through Day 6. BEST chances surround the weekend, as the next system of significance shows up as the second low ejects out of the SW and drags a front through the region. Pops increase going into Fri night/Sunday for a stormy weekend. A series of waves rippling along that boundary/baroclinic zone will result in continued rain chances into the first of next week. Next likely pops show up Tuesday night as both the ECMWF and the GFS try to clear the western trough and pull a major storm system across the country's midsection. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 626 AM CDT Thu May 23 2019 Stable conditions are in place after overnight and early morning thunderstorms rolled across the region. West winds are expected to be in place much of the day, then should veer to the northeast this evening and eventually east tonight as high pressure builds into the upper midwest and a warm front advances across the mid Mississippi Valley. Showers and thunderstorms are expected again tonight. The greatest chances will be west and northwest of the local terminals, but some scattered storms are possible along the front tonight, thus a prob30 for TSRA has been introduced in the TAFs. Primarily VFR conditions will prevail today, though a few patches of IFR and MVFR are present this morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HJS LONG TERM...HJS AVIATION...Deubelbeiss
Hazardous weather outlook, May 23, 5:28 AM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 528 AM CDT Thu May 23 2019 ILZ027>031-036>038-040>042-047>051-241030- Cass-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-Morgan-Peoria- Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 528 AM CDT Thu May 23 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... There is a marginal risk for severe thunderstorms late this evening and tonight, mainly south of I-74. The primary concerns are for damaging winds and large hail. Major flooding is occurring along the Illinois River near Havana and downstream of Beardstown. Moderate flooding is occurring from Henry to Peoria. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Moderate flooding will continue along the Illinois River from Henry to Peoria...while major flooding continues near Havana and downstream from Beardstown through at least early next week. There will be additional periodic chances for thunderstorms Friday through Wednesday. Some of these storms could produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible late this evening and overnight. ILZ043>046-052>057-061-241030- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Macon-Moultrie- Piatt-Shelby-Vermilion- 528 AM CDT Thu May 23 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... There is a marginal risk for severe thunderstorms late this evening and tonight, mainly south of I-74. The primary concerns are for damaging winds and large hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... There will be additional periodic chances for thunderstorms Friday through Wednesday. Some of these storms could produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible late this evening and overnight. ILZ062-063-066>068-071>073-241030- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 528 AM CDT Thu May 23 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Strong to severe thunderstorms will continue early this morning near and south of I-70. The primary concerns are large hail and damaging winds, though an isolated tornado cannot be ruled out. There is a marginal risk for severe thunderstorms late this evening and tonight. The primary concerns are for damaging winds and large hail. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... There will be additional periodic chances for thunderstorms Friday through Wednesday. Some of these storms could produce locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible late this evening and overnight. Deubelbeiss
In the hours before
Special weather statement, May 23, 7:32 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Lincoln IL
732 AM CDT Thu May 23 2019
ILZ071>073-231315-
Clay-Richland-Lawrence-
732 AM CDT Thu May 23 2019
...SPECIAL WEATHER STATEMENT...
At 732 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sailor Springs, or near Flora, moving east at 45 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Olney, Flora, Sumner, Louisville, Clay City, Noble, Claremont,
Calhoun, Sailor Springs, Schnell, Dundas, Wakefield, Wendelin and
Olney Noble Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3861 8847 3878 8853 3885 8821 3885 8794
3864 8781
TIME...MOT...LOC 1232Z 254DEG 41KT 3872 8839
BarkerLocal storm report, May 23, 7:38 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
738 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 1 WNW NEWTON 38.99N 88.18W
05/23/2019 M1.45 INCH JASPER IL CO-OP OBSERVER
CO-OP OBSERVER STATION NWTI2 NEWTON.
0655 AM HEAVY RAIN 1 E HEARTVILLE 39.07N 88.53W
05/23/2019 M1.20 INCH EFFINGHAM IL AWOS
AWOS STATION K1H2 EFFINGHAM COUNTY MEM AP.
0700 AM HEAVY RAIN 4 SSW SHERMAN 39.84N 89.62W
05/23/2019 M1.02 INCH SANGAMON IL CO-OP OBSERVER
CO-OP OBSERVER STATION SFDI2 SPRINGFIELD.
0620 AM HEAVY RAIN 2 NNW SPRINGFIELD 39.81N 89.66W
05/23/2019 M1.01 INCH SANGAMON IL COCORAHS
COCORAHS STATION IL-SG-52 SPRINGFIELD 1.9
NNW.
&&Local storm report, May 23, 7:56 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
756 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 2 SSE JACKSONVILLE 39.71N 90.22W
05/22/2019 M1.60 INCH MORGAN IL COCORAHS
COCORAHS STATION IL-MG-13 SOUTH JACKSONVILLE
0.3 E.
0830 AM HEAVY RAIN 2 WNW EFFINGHAM 39.13N 88.59W
05/22/2019 M1.48 INCH EFFINGHAM IL COCORAHS
COCORAHS STATION IL-EF-6 2 WNW EFFINGHAM.
1125 AM HEAVY RAIN 1 E OLNEY 38.73N 88.07W
05/22/2019 M1.45 INCH RICHLAND IL COCORAHS
COCORAHS STATION IL-RC-3 1 E OLNEY.
0800 AM HEAVY RAIN 3 SE ROSE HILL 39.07N 88.11W
05/22/2019 M1.38 INCH JASPER IL COCORAHS
COCORAHS STATION IL-JS-3 NEWTON 6.4 NNE.
0800 AM HEAVY RAIN 2 W LAWRENCEVILLE 38.72N 87.72W
05/22/2019 M1.35 INCH LAWRENCE IL CO-OP OBSERVER
CO-OP OBSERVER STATION BRPI2 LAWRENCEVILLE.
0900 AM HEAVY RAIN 3 ENE SOUTH PEKIN 40.52N 89.60W
05/22/2019 M1.13 INCH TAZEWELL IL COCORAHS
COCORAHS STATION IL-TZ-26 3 ENE SOUTH PEKIN.
&&Local storm report, May 23, 8:15 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
815 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM FUNNEL CLOUD 2 S OLNEY 38.70N 88.09W
05/23/2019 RICHLAND IL EMERGENCY MNGR
&&
GOETSCHLocal storm report, May 23, 8:32 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
832 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM TSTM WND DMG LINCOLN 40.15N 89.37W
05/23/2019 LOGAN IL NWS EMPLOYEE
LARGE TREE LIMB ON HOUSE NEAR 5TH STREET AND ADAMS.
&&
GOETSCHLocal storm report, May 23, 8:39 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
839 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND DMG CANTRALL 39.93N 89.68W
05/23/2019 SANGAMON IL EMERGENCY MNGR
EXTENSIVE TREE DAMAGE, ESPECIALLY NEAR ST RT 29 AND WIND
FALL LANE. NUMEROUS 30-40 FT TALL MATURE TREES...MOSTLY
MAPLE SNAPPED ABOUT 10 FT FROM BASE. SOME TREES ON
HOUSES. ONE WINDOW WAS RIPPED OUT OF HOME.
&&
BMDThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:17 PM CDT | River Flood Warning | ILX | Lawrence | 4 days |
| May 22, 8:50 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 40 min |
| May 22, 9:13 PM CDT | Tornado Warning | ILX | Schuyler | 17 min |
| May 22, 9:26 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 49 min |
| May 22, 9:28 PM CDT | Tornado Warning | ILX | Schuyler | 32 min |
| May 22, 9:33 PM CDT | Tornado Warning | ILX | Fulton, Knox | 27 min |
| May 22, 9:56 PM CDT | Tornado Warning | ILX | Fulton, Schuyler | 34 min |
| May 22, 9:58 PM CDT | Tornado Warning | ILX | Fulton, Peoria | 32 min |
| May 22, 10:04 PM CDT | Tornado Warning | ILX | Fulton | 26 min |
| May 22, 10:21 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 24 min |
| May 22, 10:28 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Tazewell | 47 min |
| May 22, 10:33 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 42 min |
| May 22, 10:49 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 41 min |
| May 22, 11:10 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 50 min |
| May 22, 11:27 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 48 min |
| May 22, 11:34 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 26 min |
| May 22, 11:56 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 49 min |
| May 23, 12:15 AM CDT | Tornado Warning | ILX | McLean | 30 min |
| May 23, 12:21 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Mason, Menard and 2 more | 39 min |
| May 23, 12:25 AM CDT | Tornado Warning | ILX | Logan | 20 min |
| May 23, 12:44 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Sangamon, Shelby | 46 min |
| May 23, 1:00 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 45 min |
| May 23, 1:13 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Macon, Piatt | 47 min |
| May 23, 1:25 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Douglas, Macon, Moultrie, Piatt, Shelby | 50 min |
| May 23, 1:53 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 52 min |
| May 23, 2:14 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar, Moultrie and 1 more | 46 min |
| May 23, 3:01 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Cumberland, Edgar | 44 min |
| May 23, 3:34 AM CDT | Flash Flood Warning | ILX | Cumberland, Effingham, Shelby | 6 hr |
| May 23, 4:35 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 28 min |
| May 23, 4:51 AM CDT | Flash Flood Warning | ILX | Crawford, Effingham, Jasper | 5 hr |
| May 23, 7:32 AM CDT | Special Weather Statement | ILX | Clay, Richland | 43 min |
| May 23, 8:11 AM CDT | Tornado Warning | ILX | Lawrence, Richland | 34 min |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.